Alert archive / Montana / Wind Advisories in 2012

Wind Advisory 7, NWS Billings, MT

January 17, 2012Stillwater County, Sweet Grass County, Montana

NWS Billings, MT issued this wind advisory at Jan 17, 2012, 8:23 PM MST for Stillwater County, Sweet Grass County, Montana. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 17, 2012, 8:23 PM MST (03:23 UTC)
Expired
Jan 18, 2012, 6:03 AM MST
In force
10 hr
Issued by
NWS Billings, MT

Counties Stillwater County, MT, Sweet Grass County, MT

The radar

The Billings radar (KBLX), 83 km from the middle of the area, began a volume at 03:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Great_falls, MT (KTFX), launched 00:00Z, 3.4 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 00:00Z on 2012-01-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 00:00Z on 2012-01-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 500 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
893 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
500 m²/s²
0-3 km storm-relative helicity
698 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

331 
WWUS75 KBYZ 180323
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
823 PM MST TUE JAN 17 2012

...STRONG WINDS TONIGHT FOR FOOTHILLS OF BIG HORN AND BEARTOOTH
MOUNTAINS...

.STRONG PRESSURE GRADIENTS ACROSS PORTIONS OF CENTRAL MONTANA ARE
SUPPORTING STRONG WINDS IN THE LIVINGSTON...NYE AND SHERIDAN AREAS
TONIGHT. THESE WINDS WILL PERSIST UNTIL ARCTIC AIR ARRIVES IN THE
MORNING.

MTZ065-181600-
/O.UPG.KBYZ.WI.Y.0006.000000T0000Z-120118T1200Z/
/O.NEW.KBYZ.HW.W.0002.120118T0323Z-120118T1600Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
823 PM MST TUE JAN 17 2012

...HIGH WIND WARNING IN EFFECT UNTIL 9 AM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 9 AM MST WEDNESDAY.  

* CURRENT CONDITIONS...WIND SPEEDS AT LIVINGSTON THIS EVENING ARE
  REACHING 51 MPH WITH GUSTS TO AROUND 70 MPH.

* TIMING...STRONG WINDS WILL CONTINUE THROUGH THE NIGHT BEFORE 
  DECREASING EARLY IN THE MORNING. 

* IMPACTS...DANGEROUS CROSSWINDS CAN BE EXPECTED ALONG INTERSTATE
  90. AREAS OF BLOWING SNOW CAN BE EXPECTED TO CAUSE CHANGING ROAD
  CONDITIONS.

* WINDS...EXPECT SOUTHWEST WINDS OF 40 TO 55 MPH WITH GUSTS TO
  NEAR 75 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

MTZ038-WYZ099-181600-
/O.NEW.KBYZ.HW.W.0002.120118T0323Z-120118T1600Z/
SOUTHERN BIG HORN-SHERIDAN FOOTHILLS-
INCLUDING THE CITIES OF...PRYOR...LODGE GRASS...SHERIDAN
823 PM MST TUE JAN 17 2012

...HIGH WIND WARNING IN EFFECT UNTIL 9 AM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 9 AM MST WEDNESDAY. 

* CURRENT CONDITIONS...WINDS ALONG THE EAST SLOPES OF THE BIG HORN
  MOUNTAINS THIS EVENING ARE SUSTAINED AROUND 35 MPH WITH GUSTS
  TO AROUND 55 MPH.

* WINDS...EXPECT WEST TO SOUTHWEST WINDS TO INCREASE TO 35 TO 45
  MPH WITH OCCASIONAL GUSTS TO AROUND 60 MPH TONIGHT. LOCALLY
  STRONGER GUSTS ARE POSSIBLE IN THE FOOTHILLS AT ELEVATIONS ABOVE
  SHERIDAN.

* TIMING...STRONG WINDS WILL CONTINUE THROUGH THE NIGHT BEFORE
  DECREASING IN THE MORNING. THE STRONGEST WINDS WILL LIKELY OCCUR
  BETWEEN MIDNIGHT AND 6 AM.

* IMPACTS...DANGEROUS CROSSWINDS CAN BE EXPECTED ALONG INTERSTATE 90.
  AREAS OF BLOWING SNOW CAN BE EXPECTED TO CAUSE CHANGING ROAD
  CONDITIONS AND POOR VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

MTZ066-181600-
/O.NEW.KBYZ.WI.Y.0007.120118T0323Z-120118T1600Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
823 PM MST TUE JAN 17 2012

...WIND ADVISORY IN EFFECT UNTIL 9 AM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM MST WEDNESDAY. 

* TIMING...STRONG WINDS WILL DEVELOP THIS EVENING AND CONTINUE
  THROUGH THE NIGHT. WINDS WILL DECREASE EARLY WEDNESDAY MORNING
  AS AN ARCTIC FRONT MOVES THROUGH THE AREA. 

* IMPACTS...THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE
  STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS
  EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD.

* WINDS...EXPECT WINDS OF 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
2 follow-up statements
906 
WWUS75 KBYZ 181049
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
349 AM MST WED JAN 18 2012

...STRONG WINDS EARLY THIS MORNING FOR THE BIG HORN AND BEARTOOTH
FOOTHILLS...

.A STRONG SURFACE PRESSURE GRADIENT ACROSS PORTIONS OF CENTRAL
MONTANA ARE SUPPORTING STRONG WINDS IN THE LIVINGSTON...NYE AND
SHERIDAN AREAS TONIGHT. THESE WINDS WILL PERSIST UNTIL ARCTIC AIR
ARRIVES THIS MORNING.

MTZ065-181600-
/O.CON.KBYZ.HW.W.0002.000000T0000Z-120118T1600Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
349 AM MST WED JAN 18 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS
MORNING...

* CURRENT CONDITIONS...WIND SPEEDS AT LIVINGSTON WERE GUSTING TO
  AROUND 65 MPH WITH SUSTAINED WINDS AROUND 40 MPH.

* TIMING...STRONG WINDS WILL CONTINUE EARLY THIS MORNING BEFORE
  DECREASING BY MID MORNING.

* IMPACTS...DANGEROUS CROSSWINDS CAN BE EXPECTED ALONG INTERSTATE
  90. AREAS OF BLOWING SNOW CAN ALSO BE EXPECTED AND WILL CAUSE
  CHANGING ROAD CONDITIONS ALONG WITH POOR VISIBILITIES.

* WINDS...EXPECT SOUTHWEST WINDS OF 35 TO 50 MPH WITH GUSTS NEAR
  70 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

MTZ038-WYZ099-181600-
/O.CON.KBYZ.HW.W.0002.000000T0000Z-120118T1600Z/
SOUTHERN BIG HORN-SHERIDAN FOOTHILLS-
INCLUDING THE CITIES OF...PRYOR...LODGE GRASS...SHERIDAN
349 AM MST WED JAN 18 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS
MORNING...

* CURRENT CONDITIONS...WINDS ALONG THE EAST SLOPES OF THE BIG HORN
  MOUNTAINS WERE SUSTAINED AROUND 35 MPH WITH GUSTS TO AROUND 55 MPH.

* WINDS...WEST TO SOUTHWEST WINDS WILL CONTINUE AT 30 TO 45 MPH
  WITH OCCASIONAL GUSTS NEAR 60 MPH EARLY THIS MORNING. LOCALLY
  STRONGER GUSTS ARE POSSIBLE IN THE FOOTHILLS AT ELEVATIONS ABOVE
  SHERIDAN.

* TIMING...STRONG WINDS WILL CONTINUE EARLY THIS MORNING BEFORE
  DECREASING BY MID MORNING.

* IMPACTS...DANGEROUS CROSSWINDS CAN BE EXPECTED ALONG INTERSTATE
  90. AREAS OF BLOWING SNOW CAN ALSO BE EXPECTED AND WILL CAUSE
  CHANGING ROAD CONDITIONS ALONG WITH POOR VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

MTZ066-181600-
/O.CON.KBYZ.WI.Y.0007.000000T0000Z-120118T1600Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
349 AM MST WED JAN 18 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING...

* TIMING...STRONG SOUTHWEST WINDS CONTINUE EARLY THIS MORNING AT
  30 TO 45 MPH WITH GUSTS TO 60 MPH. WINDS WILL DECREASE BY MID
  MORNING AS AN ARCTIC FRONT MOVES THROUGH THE AREA.

* IMPACTS...THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE 
  STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS 
  EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. 

* WINDS...EXPECT WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
839 
WWUS75 KBYZ 181303
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
603 AM MST WED JAN 18 2012

MTZ038-065-WYZ099-181415-
/O.CAN.KBYZ.HW.W.0002.000000T0000Z-120118T1600Z/
SOUTHERN BIG HORN-LIVINGSTON AREA-SHERIDAN FOOTHILLS-
INCLUDING THE CITIES OF...PRYOR...LODGE GRASS...LIVINGSTON...
SHERIDAN
603 AM MST WED JAN 18 2012

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE HIGH
WIND WARNING. 

WINDS WILL CONTINUE TO DECREASE THIS MORNING AS AN ARCTIC
BOUNDARY MOVES THROUGH. THEREFORE...THE HIGH WIND WARNING HAS
BEEN CANCELLED.

$$

MTZ066-181415-
/O.CAN.KBYZ.WI.Y.0007.000000T0000Z-120118T1600Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
603 AM MST WED JAN 18 2012

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE WIND
ADVISORY. 

WINDS WILL CONTINUE TO DECREASE THIS MORNING AS AN ARCTIC
BOUNDARY MOVES THROUGH. THEREFORE...THE WIND ADVISORY HAS BEEN
CANCELLED.

$$

HTTP://WEATHER.GOV/BILLINGS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Billings, MT wrote its last area forecast discussion before this wind advisory went out at Jan 17, 3:15 PM MST, 5 hours 8 minutes earlier.

Area forecast discussion, Jan 17, 3:15 PM MST, 5 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
315 PM MST TUE JAN 17 2012

.SHORT TERM...VALID FOR WED AND THU...

PAIR OF WEATHER FEATURES COMBINING TO BRING A HEAVY SNOWFALL EVENT
TO PORTIONS OF SOUTH CENTRAL MONTANA. MOIST WEST NORTHWEST FLOW
FROM THE PACIFIC OCEAN IS BEGINNING TO SPREAD CLOUD COVER ACROSS
THE REGION. A DISTURBANCE MOVING THROUGH NORTHERLY FLOW OVER
BRITISH COLUMBIA IS GOING TO BE NUDGED BY THIS FLOW AND HELP DRIVE
ANOTHER SURGE OF ARCTIC AIR INTO THE REGION. COMBINATION SETS UP A
CONTINUAL PUSH OF COLD AIR WHILE MOIST PACIFIC AIR OVERRUNS IT.
THIS SETS UP A FAVORABLE PATTERN FOR SNOWFALL...ESPECIALLY FOR
LOCATIONS A BIT AWAY FROM THE MOUNTAINS WHERE DOWNSLOPE INFLUENCES
WILL BE LIMITED.

BEFORE THE SNOW EVENT GETS GOING ON WEDNESDAY...A SURFACE PRESSURE
TROUGH OVER CENTRAL MONTANA COUPLED WITH HIGHER PRESSURE OVER
WESTERN WYOMING IS SUPPORTING STRONG GAP FLOW WINDS FOR THE
LIVINGSTON AREA. EXPECT THESE WINDS TO PERSIST ALL NIGHT AND WILL
ISSUE A WIND ADVISORY AND CANCEL CURRENT WINTER WEATHER ADVISORY
SINCE BLOWING SNOW HAS BEEN RATHER LIMITED. THESE WINDS ARE
SUPPORTING MILDER TEMPERATURES AND EXPECT A WARMER NIGHT THAN LAST
NIGHT WITH MOST STATION REMAINING ABOVE ZERO.

ARCTIC AIR SURGES BACK INTO THE AREA DURING THE MORNING HOURS WITH
BUFKIT DATA SHOWING DEEP DENDRITIC GROWTH REGION DEVELOPING ACROSS
THE CENTRAL ZONES DURING THE AFTERNOON AND PERSISTING INTO
WEDNESDAY NIGHT. MODELS SHOW PERSISTENT PRECIPITATION FALLING INTO
THIS BAND WITH LESSER AMOUNTS TO THE SOUTH WHERE DOWNSLOPE
INFLUENCES WILL EXIST. COLD AIR WILL DEEPEN THROUGH THE DAY SO
MAXIMUM TEMPERATURES WILL OCCUR IN THE MORNING WITH TEMPERATURES
FALLING TO NEAR ZERO BY AFTERNOON. COMBINATION OF SURGING COLD AIR
AND DEEP MOIST FLOWING OVER IT WILL GENERATE SNOWFALL...HEAVY AT
TIMES DURING THE AFTERNOON WITH AROUND 4 INCHES FOR THE CENTRAL
ZONES AND 2 INCHES ALONG THE FOOTHILLS. FURTHER EAST...COLD AIR
WILL BE TOO DEEP FOR SIGNIFICANT SNOWFALL INITIALLY.

PATTERN PERSISTS WEDNESDAY NIGHT WITH SNOWBAND LIKELY PERSISTING
OVER THE SAME AREAS...WITH IDEAL CONDITIONS SETTING UP ALONG A
HARLOWTON TO BILLINGS TO LAME DEER AXIS. MODELS ARE CONSISTENT IN
PRODUCING 3 TO 5 TENTHS OF MOISTURE IN THIS BAND AND AT EXPECTED
TEMPERATURES A CONSERVATIVE 20 TO 25 TO 1 RATIO IN RAIN TO SNOW
WILL EASILY YIELD 7 TO 10 INCHES OF SNOW BY THURSDAY MORNING.

IT APPEARS FAVORED BAND BEGINS TO LIFT NORTH ON THURSDAY AS
HEIGHTS RISE WHICH WILL CAUSE SNOWFALL TO DECREASE ALONG THE
FOOTHILLS AND HAVE WINTER WEATHER ADVISORIES ENDING BY 12Z
THURSDAY. THE MOUNTAINS WILL CONTINUE TO SEE GOOD MOISTURE FLOW SO
HAVE WINTER STORM WARNING FOR THE MOUNTAINS CONTINUING UNTIL
THURSDAY AFTERNOON. MODELS SHOW SOME CONTINUING PRECIPITATION ALONG
THE BOUNDARY ALL THE WAY THROUGH THURSDAY NIGHT AND GIVEN MODELS
TENDENCY TO TRY AND PUSH THE ARCTIC OUT TOO QUICKLY...KEPT LOWER
ELEVATION WINTER STORM WARNING GOING UNTIL 12Z FRIDAY.

NOT EXPECTING A LOT OF WIND WITH THIS EVENT SO BLOWING SNOW IS A
LESSER CONCERN. WILL HAVE TO WATCH WIND CHILL VALUES IN THE
SOUTHEAST MONTANA IF SKIES CLEAR AND ALLOW BETTER COOLING. BEST
CHANCE FOR SNOWFALL IN SOUTHEAST MONTANA WILL BE THURSDAY AND
FRIDAY AS THE BAND LIFTS SO WILL HAVE TO WATCH TO SEE IF
HIGHLIGHTS WILL BE NEEDED. BORSUM

.LONG TERM...VALID FOR FRI...SAT...SUN...MON...TUE...

WITH SEVERAL INCHES OF SNOW EXPECTED TO BE ON THE GROUND FRIDAY
THROUGH SUNDAY ACROSS MUCH OF THE REGION...THE ARCTIC AIRMASS
WILL BE SLOW TO RETREAT...SO LOWERED TEMPS SIGNIFICANTLY THROUGH
SUNDAY.

ISENTROPIC LIFT LOOKS TO DECREASE THROUGH THE DAY FRIDAY...SO SNOW
WILL WIND DOWN BY FRIDAY EVENING. SATURDAY THROUGH MONDAY...ZONAL
FLOW ALOFT SETS UP...BUT WE WILL SEE SEVERAL WEAK DISTURBANCES
IMPACT THE REGION. MORE OR LESS BROADBRUSHED AT LEAST A SLIGHT
CHANCE OF PRECIP ACROSS THE REGION DUE TO TIMING AND STRENGTH
DIFFERENCES BETWEEN THE MODELS. NONE OF THE DISTURBANCES APPEAR TO
BE PARTICULARLY STRONG AT THIS POINT...THOUGH THE
SATURDAY/SATURDAY NIGHT SYSTEM DOES BEAR FURTHER WATCHING AS IT IS
FORECAST TO BE ACCOMPANIED BY A DECENT AMOUNT OF PACIFIC MOISTURE.

BOTH THE GFS AND ECMWF FORECAST WEAK RIDGING ALOFT TO BUILD IN
LATE MONDAY INTO TUESDAY NIGHT...BUT SHORTWAVES TAP INTO THE
CONTINUED FETCH OF PACIFIC MOISTURE...ESPECIALLY TUESDAY
NIGHT...SO INCREASED POPS ACROSS THE WEST. TEMPS LOOKS MORE
SEASONAL MONDAY INTO TUESDAY...WITH DAYTIME HIGHS GENERALLY IN
THE 20S AND 30S. STC

&&

.AVIATION...

MAINLY VFR CONDITIONS ARE EXPECTED THROUGH THIS EVENING. WEST TO
SOUTHWEST WINDS GUSTING OVER 30 KNOTS WILL CONTINUE INTO THE
OVERNIGHT HOURS FOR AREAS FROM KBIL WEST...WITH GUSTS TO 45 TO 50
KNOTS LIKELY IN THE KLVM REGION. WINDS WILL WEAKEN LATE TONIGHT
AND BECOME MORE NORTHERLY/NORTHEASTERLY WEDNESDAY MORNING. CLOUDS
WILL THICKEN AND LOWER OVERNIGHT ACROSS THE WEST WITH SNOW AND
MOUNTAIN OBSCURATIONS RETURNING. SNOW WILL OVERSPREAD THE REGION
FROM WEST TO EAST THROUGH THE DAY WEDNESDAY WITH WIDESPREAD IFR
CONDITIONS LIKELY AT ALL TERMINALS BY MID DAY AND
AIRPORT/ALTERNATE MINIMUMS POSSIBLE AT TIMES IN THE HEAVIER SNOW.
STC

&&

.PRELIMINARY POINT TEMP/POPS...

    WED     THU     FRI     SAT     SUN     MON     TUE
-----------------------------------------------------------
BIL 008/009 905/014 006/020 014/028 021/029 019/032 021/033
    1+/S    ++/S    64/S    34/J    22/J    22/J    11/B
LVM 008/014 003/025 018/026 020/034 019/030 019/031 022/031
    69/S    87/S    73/S    45/J    32/J    22/J    12/J
HDN 003/012 905/013 003/017 009/029 017/030 016/034 017/033
    1+/S    99/S    64/S    34/J    22/J    22/J    11/B
MLS 902/001 911/007 905/013 007/025 016/028 014/030 016/028
    24/S    68/S    74/S    14/J    22/J    22/J    11/B
4BQ 004/012 908/014 901/020 010/032 017/033 019/034 018/032
    15/S    67/S    64/S    13/J    22/J    23/J    11/B
BHK 908/001 914/006 907/012 005/026 015/029 015/029 014/028
    23/S    48/S    73/S    13/J    22/J    23/J    10/B
SHR 006/018 001/022 008/028 015/037 017/033 019/032 018/030
    16/S    44/S    33/S    23/J    32/J    22/J    12/J

&&

.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...WINTER STORM WARNING IN EFFECT FROM 5 AM WEDNESDAY TO 5 AM
      MST FRIDAY FOR ZONES 28>30-35-38-42-57-58-63.
     WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM WEDNESDAY TO 5 AM
      MST THURSDAY FOR ZONES 34-39>41-56-64>66.
     WIND ADVISORY IN EFFECT UNTIL 5 AM MST WEDNESDAY FOR ZONE 65.
     WINTER STORM WARNING IN EFFECT FROM 5 AM WEDNESDAY TO 5 PM
      MST THURSDAY FOR ZONES 67-68.
WY...NONE.

&&

WEATHER.GOV/BILLINGS
Hazardous weather outlook, Jan 17, 3:50 PM MST, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BILLINGS MT
350 PM MST TUE JAN 17 2012

MTZ028>042-056>058-063>068-WYZ098-099-182300-
SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-
FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER-
SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK-
NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS-
NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY-
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS-
CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS-
350 PM MST TUE JAN 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH
CENTRAL WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH WILL
CONTINUE INTO TONIGHT FROM LIVINGSTON TO SPRINGDALE...LEADING TO
STRONG CROSSWINDS AND DRIFTING SNOW ACROSS INTERSTATE 90 IN THAT
REGION. SOUTHWEST WINDS GUSTING TO 35 MPH WILL ALSO CAUSE SNOW TO
DRIFT ACROSS AREA ROADS AS FAR EAST AS HARDIN INTO THE OVERNIGHT
HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER SURGE OF ARCTIC AIR WILL IMPACT THE REGION BEGINNING EARLY
WEDNESDAY. WIND CHILLS WILL FALL WELL BELOW ZERO DURING THE DAY
ON WEDNESDAY. SNOW IS LIKELY WEDNESDAY INTO EARLY FRIDAY ACROSS
THE REGION. THE POTENTIAL EXISTS FOR SNOW ACCUMULATIONS GREATER
THAN 6 INCHES ACROSS A LARGE AREA OF SOUTH CENTRAL
MONTANA...INCLUDING BILLINGS...THOUGH THE EXACT AMOUNT AND
LOCATION OF THE HEAVIEST SNOW ARE STILL UNCERTAIN. SIGNIFICANT
SNOWFALL IS ALSO ANTICIPATED OVER THE BEARTOOTH AND ABSAROKA
MOUNTAINS. PLEASE MONITOR THE LATEST FORECASTS AS THIS WEATHER
PATTERN EVOLVES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Billings, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 17, 8:23 PM MSTHigh Wind WarningBYZPark10 hr
Jan 18, 4:19 AM MSTWind Chill AdvisoryBYZCarter, Custer, Fallon, Powder River, Rosebud26 hr

Nearby

Wind Advisories in Montana, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.